1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

bruising

Discussion in 'Diabetes Discussions' started by the wolf, Nov 28, 2009.

  1. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    i'm new to this forum and i would like to konw if anyone has any info on the following inquiry.

    my little girl has been recently dieignosed with diabetes type 1 and on humalog mix 25, recent i have noticed bruising appearing on her legs, some the size of a pea to the size of the index finger.

    Plus she has been having high blood sugar readings, rangein from 5.9 right up to high and ketones needed to be done on most days. surely there is a explination for them.
    the doctors say they are nothing to do with the insulin, but in my mind they have only started to appear since shes been on the insulin. Could it be her blood vessels in her legs are bursting and cuasing the bruising.

    has anyone else heard or have experienced anythink simular to these symptoms, shes 9 years of age and diagnosed in november this year.

    PLEASE HELP AS ME AND MY WIFE ARE GOING OUT OF OUR MIND AS THE HOSPITAL ARE SUSPECTING US OF HURTING HER.

    THANKS TO ALL IF YOU CAN HELP :D
     
  2. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    hya and welcome,
    are the bruises where your daughter has her injections?
     
  3. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,320
    Trophy Points:
    158
    Hello there :)

    As yr little girl is only very young, injecting insulin in her leg with large amounts is probably going to cause some bruising. What you could do is inject into the side of her bum as this will be much better and she wont get the bruising.

    With Humalog Mix you should balance out her bg levels by giving her meals based on the little and often method and do bg test approx 4-5 times a day to make sure that you have got the amounts of carbohydrate that you give her correct. Humalog Mix will be releasing its action over a time period hence the reason why the injection is just given twice a day.
     
  4. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    in answer to your question no their on the low calf and upper thigh
     
  5. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    if its not where she has her injections i really dont know, i would see her diabetes nurse and mention it
     
  6. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    we already have and they still say it is nothing to do with the insulin
     
  7. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    it more than likely isnt,
    is she clumsy? only asking as when mine was younger she was always covered in bruises, if not i would mention it to g.p again and say that you are worried
     
  8. RebeccaSmith

    RebeccaSmith · Well-Known Member

    Messages:
    70
    Likes Received:
    0
    Trophy Points:
    26
    I'm on humalog...not sure about the 25 bit and not sure about the person who said 'little and often' meals and only injecting twice a day because I have to injct humalog every time I eat as it gives a short burst of insulin that purely covers the meal...
    my legs are covered in bruises from the injections....i find that my arm and belly bruise less.
    if the bruises are not where the injections are, i'd be inclined to say that it is nothing to do with the insulin...
     
  9. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    they are now saying the bruising are redish in colour, need help fast for my solicitor

    PLEASE HELP form a concern father
     
  10. catherinecherub

    catherinecherub · Guest

    It could be a blood clotting disorder and would need tests to identify this.
     
  11. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    Hi

    In reffernence to you saying it could be a blood clotting disorder, just asking how would they test, for that as they said they did and a blood test to see if she bruised easily and came up with nothing.
     
  12. catherinecherub

    catherinecherub · Guest

    If the blood was not clotting properly then it would have shown up in the blood test. Is she on any medication or has she been recently? Prendisilone, a steroid, can cause this reaction in some people.
    I think you need to seek a second opinion with another Dr. and see what they come up with.
     
  13. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Just a thought. :idea:
    Surely your solicitor should be employing a proper qualified expert in relation to this if that is needed ? That is so that you get the best help and clearest evidence possible. Has anything official been said to you or is this just looking for ideas ?
     
  14. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    social services have got involoved and have taken our three girls away, saying that due to the bruising on my diabetics daughters legs, then it must be abuse, and they have got the police involved, which is why i am trying to find out as much about this diabetic type 1 and bruising i can to help me and my wife get our girls back and prove our inocents.
     
  15. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Hi wolf.

    From what you are saying, it is very clear that this forum is not going to be able to help you in your quest. We are Diabetic's, we are not experts, we talk from experience. You can get as many opinions as you like from people on here, that will count for nothing if you have to fight to get your children back. Social Services are a law unto themselves where Children's matters are concerned and it is very difficult to change their minds with just anecdotal evidence.

    What you need is expert help and guidance from real professionals. They have the expertise and the knowledge of all these things and related matters to be able to help you. Your Solicitor MUST engage the services of just such a professional NOW.

    Good luck.
     
  16. the wolf

    the wolf · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    thank you to all,

    but does anyone know any other sites were i could get some more information or expert help. I will fight to the end to prove our innocence and i will not quit.
     
  17. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Wolf.
    I too would fight tooth and nail. That's an admirable trait.

    The unfortunate fact is that expert help does not usually come free, unless you can find someone who is prepared to work for free ! They are few and far between, the only thing I can suggest to you now is that you get in touch with your local Citizen's Advice Bureau as a matter of urgency. Their advice and most of the help is free and they may have people on their 'books' who can help you.
    What exactly is your Solicitor doing ??

    Trawling the internet is sadly not the way you will progress this...I wish I could help you but that is all I can advise.
     
  18. Celtic.Piskie

    Celtic.Piskie · Well-Known Member

    Messages:
    288
    Likes Received:
    8
    Trophy Points:
    38
    Do not sign anything.
    Do not give them 'temporary' custody.

    Get in contact with the CAB and get a good lawyer, the best you can afford, as quickly as you can.

    There are some nightmare SS workers out there. Know what your rights are and don't allow them to scare you.
     
  19. peecee

    peecee Type 2 · Well-Known Member

    Messages:
    125
    Likes Received:
    0
    Trophy Points:
    56
    Is there anyway you can get a daily record of your daughters bruising while she is not in your care?
    If the bruises still appear when she is being looked after by someone else wouldn't that be proof that the bruises were not caused by yourselves in the first place? Hope you get things sorted out soon.
     
  20. totsy

    totsy Type 1 · Well-Known Member

    Messages:
    3,041
    Likes Received:
    364
    Trophy Points:
    123
    good luck in finding the help you need, as already said we are diabetics not lawyers so cant really help sadly,
    go to cab instantly ,
    sorry cant be more useful :?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook